How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 27762
Experience:  16 years of internal medicine, surgery, and preventive care.
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

My chichwaua accicidently ate my blood pressure pill (20 mg)

Customer Question

My chichwaua accicidently ate my blood pressure pill (20 mg) or omeprazole pill or b 12 (1000 mg). Don't know which one. She's been laying around for a day. Won't eat or drink. She looks like she's drugged. Seems not to be in pain. What's the treatment if she ate one of these meds?
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 5 months ago.
Welcome! Thanks for asking your question. My name is***** am a licensed veterinarian and I will be assisting you today. First I need to ask you a few questions so that I can be well informed and give you the best advice. 1- How much does she weigh? 2- How long has it been since you suspect she could have taken the pill? 3- What is the name of the blood pressure medication? 4- I am confused, was the omeprazole or the pressure medication 20mg?
Customer: replied 5 months ago.
12 lbs. been 24 hrs she's been sick. Noticed her behavior 1-2 hrs after she ate it. Valsartan/hctz 80/12.5. Don't know which one she might have contested. Those are my meds and one might have fell in the floor. I saw her crutching on something and I assume it might be one of those pills. I not sure
Expert:  Dr. Peter replied 5 months ago.
1- Any vomiting? 2- Is she drinking more than usual? 3- Can you take a look at her gums and see if they are pink or pale?
Customer: replied 5 months ago.
I made a vet appt today. I think it's better to take her to be seen. Thank you
Expert:  Dr. Peter replied 5 months ago.
Friend, of the medications you have listed the Valsartan/hctz is the only one that could cause the symptoms you are describing as a result of lowering the blood pressure. The vitamin b12 and omeprazole will not cause these symptoms. Unfortunately at this stage we are very limited as to what you can do at home; I would strongly recommend having her checked this morning by family veterinarian to listen to her heart and check her blood pressure. In addition, they will do a complete physical examination to rule out other possible causes that could have similar symptoms. If cost is a concern look into your local ASPCA or Shelter where they often offer veterinary services at a lower cost. My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.
Expert:  Dr. Peter replied 5 months ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Peter

Related Dog Veterinary Questions